Magnesium

Magnesium is a nutrient that helps to keep our body healthy. It helps in protein synthesis, regulation of muscle and nerve function, controlling blood glucose levels, and regulating blood pressure. It is required in the body to do glycolysis, energy production, and oxidative phosphorylation. It helps in fighting depression and boost exercise performance. The magnesium deficiency in the body causes loss of appetite, fatigue, weakness, muscle spasms and cramps, and seizures.

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

I am positive for COVID-19. Is it safe to continue taking Magnesium Glycinate?

Query: Hello doctor, I tested positive for COVID-19. For the past few months, I have been taking Magnesium to aid with heart palpitations. Now I am also taking Tylenol and Mucinex (Guaifenesin). I have not taken any Magnesium tablets in two days, and my palpitations have reappeared. I would like to know ...  Read Full »


Dr. Sugreev Singh

Answer: Hello, Welcome to icliniq.com. I understand your concern. Yes, using Magnesium Glycinate tablets regularly is safe. It will not cause any side effects in COVID-19, so continue taking it as usual. Kindly notify me about your COVID-19 symptoms. Do you have any fever or cough? Please let me know so ...  Read Full »

What can be done to heal my son from stomach pain spreading to other parts of the body?

Query: Hello doctor, My 8 year old son began having pain on and around his bones about three weeks ago. It is mild in the morning and progressively gets worse into the night. The pain starts at the belly button and quickly moves to the ribs and throat. He felt like he was gagging and had tightness in th...  Read Full »


Dr. Alon Seifan

Answer: Hi, Welcome to icliniq.com. Once you rule out major medical illness, I would consider childhood migraines in this case. Is there a family history of somebody who gets regular headaches? Migrating pain in neurology is usually diagnosable based on the duration. Seconds and minutes versus hours sometim...  Read Full »

I have PVC after starting Methadone. Will beta blockers help?

Query: Hi doctor, I am a 35 year old male, and I am currently on Methadone for chronic pain. I currently have PVC, and my last EKG showed a long QT (over 500 ms). The doctor recommended that I take Magnesium and Potassium supplements as he believes that Methadone may be reducing my magnesium and potassium ...  Read Full »


Dr. Isaac Gana

Answer: Hello, Welcome to icliniq.com. I have gone through your explanation in detail, and I understand your worries. Long QT syndrome can predispose you to a fatal arrhythmia known as torsades de pointes. In your case, I will strongly advise you to commence treatment with a beta blocker. This is a saf...  Read Full »

Kindly suggest some curative measures for constipation.

Query: Hi doctor, I am following low carb diet of fewer than 1500 calories and facing constipation problem. Sometimes, I am bleeding while emptying the bowel. My stool is very hard and in groups of small pieces. Also, it comes very low in quantity. I am drinking 5 to 6 liters of water and having green leaf...  Read Full »


Dr. Ramesh Kumar S

Answer: Hi, Welcome to icliniq.com. Please do not worry. You can use the enema to relieve constipation, which is caused as a side effect of drugs. The principle of enema is to irritate the rectal mucosa which causes defecation. You can ask your gastroenterologist to prescribe you Polyethylene Glycol....  Read Full »

What is the treatment for kidney stones, and do I need surgery?

Query: Hello doctor, I was suffering from back pain and after an examination with ultrasonography in the KUB region, a 2.8 mm calculus was found in the right kidney and a 2.6 mm calculus in the left. I consulted a urologist, who suggested further examination. I have attached the reports of the same. I hav...  Read Full »


Dr. Shahil Khant

Answer: Hello, Welcome to icliniq.com. I have gone through your history and your prescription (attachment removed to protect patient identity). You do have kidney stones, but they are too small to cause any pain. For this size, we usually we do not suggest any surgery. It can be dissolved with medicines. It...  Read Full »

Will taking Magnesium for a long duration leads to the development of laxative dependent bowel movement?

Query: Hello doctor, I am contacting you regarding my bowel issues. About five years ago, I began taking moderate to high doses of Magnesium to ease my heart palpitations. This caused my stools to be very loose and easy to pass. I would normally have 2 to 3 bowel movements a day. Beginning last year, I st...  Read Full »


Dr. Babu Lal Meena

Answer: Hello, Welcome to icliniq.com. Magnesium dependency looks unlikely. Magnesium, being a laxative, helped your pre-existing condition. The symptoms you have mentioned point towards IBS (irritable bowel syndrome). This is constipation-predominant IBS. In constipation-predominant IBS, you may develop SR...  Read Full »

Does medication used for schizophrenic disorder cause weight loss and lethargy?

Query: Hello doctor, I am a 34 year old male weighing 81 kg. I had my first manic episode 16 years back, for which I was put under psychiatric care for two months. Then again after a couple of years, I had some depressive symptoms for which I was prescribed Escitalopram 20 mg once daily and some ayurvedic ...  Read Full »


Dr. Pankaj Mittal

Answer: Hi, Welcome to icliniq.com. It seems that you have bipolar affective disorder and currently in the depression phase. According to me, your thyroid disturbances should have been treated while taking Lithium, rather than discontinuing it, as Lithium is the best medicine for your condition. Los...  Read Full »

Why am I having elevated levels of hemoglobin and RBC?

Query: Hi doctor,My blood test showed elevated levels of hemoglobin of 18.5 g/dL, elevated bilirubin of 3.7 mg/dL, and slightly elevated RBC of 6.1 million mcL. What is the cause? I do not have any symptoms. I went on a trip to the mountains for several days before doing this blood test. Does it relate to ...  Read Full »


Dr. Goswami Parth Rajendragiri

Answer: Hi, Welcome to icliniq.com. Your hemoglobin level and RBC (red blood cells) levels are raised slightly. PCV (packed cell volume) value is on borderline. All the other reports are normal except raised bilirubin. You can have secondary polycythemia due to the trip went to a high altitude. So, yes, m...  Read Full »

Can I take Melatonin while on Lisinopril?

Query: Hi doctor, I am currently taking Lisinopril for high BP. May I use a salt substitute to reduce magnesium level? Can I take Melatonin while on Lisinopril?  Read Full »


Dr. Sadaf Mustafa

Answer: Hi, Welcome to icliniq.com. Yes, I suggest Melatonin can be consumed along with Lisinopril. Consult your doctor, discuss with him or her and then take the medicine with consent. It is not advisable to use a salt supplement with Lisinopril, as it can cause hyperkalemia (high potassium level ...  Read Full »

Can Rabium be used for a long time?

Query: Hello doctor, My mother is 47 years old. She takes Rabium 20 mg tablet daily and it gives her relief in her health problem. I just wanted to know whether this medicine is safe on daily basis. Does this cause any side effects? Is it safe for my mom to take it for a long time?  Read Full »


Dr. Salah Saad Shoman

Answer: Hi, Welcome to icliniq.com. No problem in using it for a long time. If she suffers from any side effects, then she should stop it. The side effects may include nausea, abdominal pain, constipation, flatulence and diarrhea. She needs to take the following precautions while taking Rabium (Rabepraz...  Read Full »

ask-doctor-img Ask a Doctor Online

* Your first query consult is free!

Search for a Health Issue



Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.